I have recently been diagnosed with PD after DaTSCAN and examination by Neurologist. Main symptoms: intense fatigue and throbbing/vibrating legs (both) when at rest. Interrupted sleep. My hands do not shake and I have good cognitive function. For months doctors thought it was benign tremor. I am very uncomfortable, cannot sit nor stand for long, at home I have to lie down most of the time. I try to keep active but find it challenging. Have just started Sinemet. Does someone recognise these symptoms?
Welcome to the forum. I’m sorry to hear about your recent diagnosis. The three main symptoms of Parkinson’s are tremor, stiffness and slowness of movement, but research has identified over 40 different symptoms including problems with sleep and memory, and mental health issues. The exact symptoms are different for everyone, and not everyone will experience all of them.
You might find the ‘Newly Diagnosed’ section of our website useful Newly diagnosed with Parkinson's | Parkinson's UK, and our helpline and Parkinson’s local advisers are here to answer any questions you may have about your recent diagnosis and life with Parkinson’s. Call us on 0808 800 0303.
Forum Moderation Team
I recognise what you are saying. I too was diagnosed with benign tremors about 4 years ago, and for some reason I never felt happy with this diagnosis. My doctor finally contacted the hospital and about a month ago I was seen by a consultant. He said that it was Parkinson’s and that I’d been misdiagnosed. He also said that I’d had probably had Parkinson’s a lot longer than I realised. I have problems walking ( have fallen numerous times even breaking some bones). I’ve just discovered recently that when my legs are throbbing lying down on my electric blanket seems to help ease things. I also get very tired. Hope this helps.
Thanks for this Marganne. We seem to be a minority PD group with these symptoms of throbbing legs. Have you started medication? I’ve been on Sinemet for nearly 2 weeks with no beneficial effect whatsoever for the time being. I keep wondering if this could be RLS Restless Legs Syndrome on top of PD?? I will ask the Consultant at some point if the same medication applies, or would I need another drug to act on this constant vibration in my body that makes sitting SO uncomfortable and makes me exhausted all the time.
Yes I started with Sinemet just over a month ago. I was fine talking 1 tablet 3 times a day. Now that I’m taking 2 tablets 3 times a day I’ve been getting a bad headache and I’m wondering if this is a side effect. I think it’s difficult to know for sure what is the PD and what isn’t.